MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 297354
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that while using bd bbl¿ trypticase¿ soy broth the customer received 3 boxes that were contaminated.There is no confirmatory testing reported.There is no patient impact reported.The following information was provided by the initial reported, "when we received the 3 remaining boxes on (b)(6) 2022, each had some media tubes that were contaminated.".
 
Additional Manufacturer Narrative
H.6: complaints investigation.Material 297354 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record reviews for batch 2075857 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling, and autoclaving processes were within specifications.In process checks are performed during manufacturing at designated intervals per procedures.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure and fill volumes were within specification.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhrs are reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and no other complaints have been taken on this batch for any defect.Retention samples from batch 2075857 (10 tubes) were available for inspection.No low fill volumes or microbial growth were observed in 10/10 retention samples.For investigation, two retention tubes were incubated.One tube was placed in the 33-37 degree c incubator and one tube was placed into the 20-25 degree c incubator for seven days.At the seven days incubation, neither tube showed any signs of microbial growth or change in media appearance.Four photos were received to assist with the investigation: the first photo shows a partial ,opened bd carton.A partial tube rack and tube can be seen.The second photo shows an opened, partial carton.The bottom of seven tubes in a tube rack can be observed.Three of the visible tubes have clear media as expected.Four of the visible tubes have turbid media that appears to be from contamination.Two of the turbid tubes also have fill volume that is less than expected.No product information is presented in this photo.The third photo shows an opened 100-pack bd carton.Eight tubes from batch 2075857 can be observed from the photo.Four tubes have turbid media that could be from contamination.Two of the turbid tubes appear to also have low fill volume.The last photo shows a partial bd 100-pack carton from batch 2075857, carton number 112.Tubes from batch 2075857 are in a tube rack on top of the box.Five tubes have significantly lower fill volumes and the media in one of these tubes also appears to be turbid.No returns were received to assist with the investigation.This complaint can be confirmed for contamination and low fill volume based on the evidence provided in the photos.No complaint trends were identified for contamination or low fill for this product; no actions are indicated at this time.Bd will continue to trend complaints for contamination and low fill volume.Notes: risk management review indicates the potential risks of the defects reported were assessed as severity s1, per baltrmterminalgpaph, rev 02, id 18.0 for contamination and severity s1, per baltrmterminalgpaph, rev 02, id 18.1 for fill volume.
 
Event or Problem Description

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14459138
Report Number1119779-2022-00734
Device Sequence Number4506808
Product Code JSG
UDI-Device Identifier30382902973547
UDI-Public30382902973547
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Model Number297354
Device Catalogue Number297354
Device Lot Number2075857
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown